New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Skin problems with Fibro?
7 Replies
klee4au - June 24

I was diagnosed with fibro almost 3 years ago. I haven't been taking any medication other than Mirapex (for RLS), Trazadone and Zoloft and have managed okay. The one ongoing problem I have had is skin problems. I'm not referring to your average acne. These are almost like sores that eventually scab over and scar. I am covered in small (some large) dark spots. I'm embarressed to wear shorts and/or a bathing suit. I have read that skin problems can be associated with fibro. Is that in fact true? If so, what can I do about it?

I attempted to see a dermatologist yesterday and had a HORRIFIC experience. He had me strip down to my undies, examined me and then refused to treat me using the excuse that he was outside of my 'network' (insurance.) I called my insurance company and they stated they confirmed full payment of services on two different occasions. That means the Dr. lied to me. I don't know why he didn't want to treat me, but he didn't so now I'm back to square one.

 

Fantod - June 25

I am very sorry to hear that the dermatologist you saw acted so unprofessionally. I would complain to the insurance company specifically about your experience. If he is associated with a local hospital network, I would complain directly to them as well. Do both of these things in writing.
As for your skin problem, call your local hospital and ask the physician referral service for the name of another dermatologist. They are all not like the uncaring, insensitive physcian that you encountered. I am very sorry that you had such a terrible experience. With regards to your skin problem, do the lesions start like red bumps that blister, itch and turn into sores that are hard to heal? If so, you may have lichen planus. I have a friend with Sjogren's and FMS with this problem and it appears all over her body. I would urge you to find another dermatologist and start a treatment plan whether if is lichen planus or something else. Take care and let us know how you are doing.

 

Fantod - June 25

I forgot to say that it is possible that your skin condition may be cuased by an allergic reaction to one of the medications that you are currently taking.

 

VictoriaB - June 27

Hi, I have been waiting for someone to mention skin problems, I have been getting little blister like areas for a long time, even before fibro diagnosis. They itch, hurt, and scab over. They are small but leave terrible scars-they come up anywhere and everywhere, my dermo wanted me to take dapsone but I couldn't tolerate it. I use steroid cream now. That doctor you saw needs to be reported to the AMA, that is unethical to treat someone that way!! You need a dermo that is going to treat the whole person and is compassinate!! Rashes can come from many different things-your meds, bowel problems, many unknown. Good luck

 

JJ1 - June 27

I can't remember which ilness it is, but there is one with similar symptoms to fms that causes skin discolorations (maybe its schleroderma or Raynaud's). May want to check that out. Also, that is awful about your dermatologist. My teen daughter recently had inexplicable sores cropping up on her arms and legs and we had a hard time even getting to see a dermatologist. We were told that most are so busy in the more profitable business of treating patients with skin cancer and don't have time for other issues. We finally found one that would see her and this doctor tried to write off my daughters skin problems to her being a "picker", always picking at her skin which I wasn't buying. We finally happened to stop a medication she was on and the skin problem went away on its own. She had been treated for antibiotic resistant staph infection and given a myriad of cremes and medicines, had the embarrassement of sores all over her skin and has some permanent scarring. Our suggestion that it could be an allergic reaction to her new ADHD meds was ignored. Very frustrating experience, so I can sympathize with you.

 

ibritz - July 18

Several months ago I asked my internist about the same kind of thing on my forearms. He said he didn't know. A couple of months ago I started to get it on my chest and he gave me something to put on it. It helped right away, I'd get up and get the name of it but I'm in a flare right now. Will post it tomorrow. Anyway, I just today started to wonder if it had something to do with fibro. I guess finding this forum today was a really good thing. I never thought about contacting my rheumatologist abou t it!

 

ibritz - July 20

The cream I mentioned in earlier post is Clobetasol Propionate USP, 0.05% AKA - Temovate

 

Gabbie - July 20

If you type in "skin problems" in the search area (upper left corner of this forum) it will bring you to the google search that brings you back to a section here that tells about various skin problems. They sound very much like what all of you are talking about. Yet another problem associated with fibro. Wishing all fibro sufferers better days.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question